Successful treatment of citalopram-induced anorgasmia by cyproheptadine

Acta Psychiatr Scand. 1996 Jan;93(1):69-70. doi: 10.1111/j.1600-0447.1996.tb10621.x.

Abstract

This is the first report of the use of cyproheptadine to treat anorgasmia induced by citalopram, a highly selective serotonine reuptake inhibitor (SSRI). Total anorgasmia of a 47 year-old man who suffered from severe unipolar major depression was successfully treated without adverse effects. This case strengthens the impression that anorgasmia associated with SSRIs is related primarily to the serotonine reuptake inhibition and not to various receptor bindings of different compounds.

Publication types

  • Case Reports

MeSH terms

  • Antidepressive Agents / adverse effects*
  • Antidepressive Agents / therapeutic use
  • Citalopram / adverse effects*
  • Citalopram / antagonists & inhibitors
  • Citalopram / therapeutic use
  • Cyproheptadine / administration & dosage*
  • Cyproheptadine / adverse effects
  • Depressive Disorder / drug therapy*
  • Depressive Disorder / psychology
  • Dose-Response Relationship, Drug
  • Drug Administration Schedule
  • Drug Therapy, Combination
  • Humans
  • Male
  • Middle Aged
  • Orgasm / drug effects*
  • Sexual Dysfunctions, Psychological / chemically induced*
  • Sexual Dysfunctions, Psychological / drug therapy
  • Sexual Dysfunctions, Psychological / psychology

Substances

  • Antidepressive Agents
  • Citalopram
  • Cyproheptadine